MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 9.5F DIGNITY DUEL LUMEN CT PORT

MEDICAL COMPONENTS, INC. 9.5F DIGNITY DUEL LUMEN CT PORT
Model Number MIDP95ADS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information regarding the incident and for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) 2024 patient resented w/ cp/sob, ct chest ordered after dual port accessed, felt popping sensation w/ injection- of contrast, imaging w/ contrast in left chest sq tissue, evaluated by radiologist and confirmed needle placement and blood return.Port de-accessed d/t pain/ edema around port pocked.Re-accessed on (b)(6) 2024 w/tissue displacement w/ flushing upper lumen via huber needle.(b)(6) 2024 procedure exchange.Port body on the back table: accessed upper port w/ bulging of the reservoir and leaking of saline on the underside of the port body.
 
Additional Manufacturer Narrative
One dual port was returned for evaluation with approximately 1/5 cm of lumen attached.Visual inspection revealed multiple nicks and deep gouges on one side of the port, as well as multiple nicks on the top of the port body.These marks are indicative of "missing" the septum with the needle.A functional test was conducted by clamping one end of the lumen and attempting to flush the port with a huber needle.No leaks were noted.No lot number was provided.Without the lot number a review of the manufacture records for this device is not possible.Returned device functioned as intended.The device was further reviewed by medcomp engineering.As the returned device presented with no leaks when tested, it is suspected that the multiple deep gouges may suggest that fluids were injected believing the needle was in the port when it was actually alongside the port, thus giving the impression of a leak.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9.5F DIGNITY DUEL LUMEN CT PORT
Common Device Name
DIGNITY DUEL LUMEN CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18579267
Report Number2518902-2024-00008
Device Sequence Number15434599
Product Code LJT
UDI-Device Identifier00884908115475
UDI-Public00884908115475
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMIDP95ADS
Device Catalogue NumberMIDP95ADS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight102 KG